Allergy from antibiotics

Antibacterial drugs have many undesirable side effects. Allergies to antibiotics are a negative response of the body to a certain type of medication. Sometimes the reaction to the use of drugs develops rapidly, gives dangerous consequences for the health and life of the child. It is important for parents to recognize the problem in time and urgently show the baby to the doctor.

Allergy from antibiotics

Provocateur allergy to antibiotic drugs in children acts:

  • genetic predisposition;
  • body hypersensitivity;
  • weakened immunity;
  • tendency to allergic reactions to various irritants (food, animal dander, dust, aerosols);
  • mononucleosis;
  • prolonged use of medication;
  • increased doses of drugs.

Immunity in a child is in the process of formation. The body is not able to cope with all pathological processes. Response to antibiotics in children manifests itself after a day or develops at lightning speed, in a matter of hours.

Antibiotics that can provoke an allergic reaction

The following medications cause damage to the epithelium in babies:

  • Penicillin;
  • Ampicillin;
  • Syntomycin;
  • Levomitsetin;
  • Amoxicillin;
  • Azlocillin;
  • Chloramphenicol;
  • Nitrofurantoin;
  • Ciprofloxacin;
  • Vancomycin;
  • tetracyclines;
  • sulfonamides;
  • macrolides.

Allergies to penicillin drugs develop even with the penetration of minimal doses into the body. When a negative response to penicillin, children do not prescribe drugs containing this substance.

Symptomatology

General and local signs indicate the occurrence of an allergic reaction following an antibiotic intake. Common manifestations include:

Allergy from antibiotics

  1. Necrolysis The skin is covered with tiny blisters filled with exudate. Small wounds remain on the site of the exposed papules, causing burning and pain.
  2. Drug fever. This manifestation is accompanied by a temperature jump, sometimes up to 40 0 ​​C.
  3. Serum-like trait. The baby has a rash, enlarged lymph nodes.
  4. Stevens-Johnson syndrome. In patients, mucous membranes become inflamed, edemas form.
  5. Anaphylactic shock. The airways swell to such an extent that the child cannot breathe freely. Without the emergency help of a doctor, children die from suffocation.

The photo below shows how rashes on the epithelium may look after consuming antibiotics.

Allergy from antibiotics

If you are allergic to antibiotics in children, local signs may appear:

  1. A rash on the skin of a child. Reddish spots cover the whole body.
  2. Quincke swelling. The baby develops swelling and shortness of breath. Large, itchy spots are formed on the skin.
  3. Hives. On the body appear rash with blisters of pale pink and red hues. Rash intolerably itches.
  4. The skin is burning, itchy.

Diagnostics

It is impossible to make a self-confident diagnosis. Symptoms of allergy to antibiotics are similar to signs of other dermatological pathologies.

The doctor diagnoses a negative drug response according to the results of clinical tests:

  • blood and urine tests;
  • epithelial biopsies;
  • immunoglobulin test E.

With the help of laboratory studies, it is possible to instantly detect an allergen, determine the root cause of the pathology that has arisen.

Allergic manifestations in infants

Newborns are prescribed antibiotics in extreme cases. They are used to suppress infections caused by bacteria. Medicines of this group lead not only to dermatological complications. In infants, after antibiotics, allergies, digestive upset and other side effects develop.

If a child has signs of an allergic reaction, the medication is stopped and the doctor is asked for help. The doctor after examination picks up another drug.

Treat the child should be according to the scheme drawn up by a doctor. Medications that can relieve rashes, itching, swelling, and intoxication are usually included in therapy. To eliminate the allergic reaction is prescribed:

  1. Antihistamines: Suprastin, Zyrtec, Zodak, Loperamide. Medicines combat puffiness, itching and rashes.
  2. Local means: Skin Cap, Elidel, Fenistil, Bepanten, La Cree. Ointments and creams heal lesions on the epithelium. After applying them, the skin ceases to itch, swelling disappears.
  3. Corticosteroids: Elokom, Prednisolone, Dexamethasone, Lokoid. Hormonal medications are used to relieve serious allergic reactions. First, local remedies are prescribed: ointments, creams, sprays. If the symptoms do not subside, steroid drugs are administered intramuscularly or intravenously.
  4. In critical situations use adrenaline. The drug relieves intoxication, relaxes muscles, relieves suffocation.
  5. Sorbents: Enterosgel, Polyphepan. Drugs neutralize toxins and remove them from the body naturally.

If children develop an allergic reaction to taking antibiotics, it is necessary to follow a hypoallergenic diet. Adjusted nutrition helps to restore the microflora in the intestine, strengthen the immune system. In addition, the diet allows you to avoid the development of cross-allergy (when drugs in combination with a specific product give an undesirable response).

  1. Drink plenty of liquids. Water reduces the concentration of toxic substances, helps them dissolve and remove from the body.
  2. In the early days, children are given porridge on water with a small piece of bread.
  3. Then fermented milk products are added to the baby’s menu. Kefir, cottage cheese, natural yogurt, sour milk normalize the intestinal microflora.
  4. To replenish vitamins and minerals, they prepare dishes from vegetables and fruits that do not cause allergies.
  5. On the 7th day, boiled meat and fish with a low fat content, eggs are introduced into the menu.
  6. Gradually transfer children to the usual diet.

An allergic reaction will not develop in the baby again, if the parents pay due attention to his health, consult a pediatrician, do not use an allergy medication for treatment.

Parents need to remember that self-medication with antibiotics is strictly prohibited. Uncontrolled use of antibiotic drugs leads to intoxication of the body, allergic reactions, disruption of the intestinal microflora, weakening of the immune system, the development of serious complications.

Like this post? Please share to your friends:
Leave a Reply